Jump to content
  • Sign Up
0
lovemyceliachusband

Intolerance Of Prescription Medicines

Rate this topic

Recommended Posts

My celiac husband is soooo sensitive to medicine. He was given an antibiotic for an infection in his hand that made him sick so the doctor gave him a shot instead and put him on another antibiotic. This one made him so sick he went to the ER last night. This isn't the first time meds have made him really sick. Is medicine intolerance normal for celiacs and if so how do you get around it? And why does this happen?

Thanks for you help!

Share this post


Link to post
Share on other sites

How long has he been gluten free? Sounds like his insides aren't fully healed yet which means he's still having trouble absorbing meds and vitamins.

It's just gonna take time. At least for me it did. Maybe someone else on here can give you better advise.

I hope he gets to feeling better.

Share this post


Link to post
Share on other sites

My celiac husband is soooo sensitive to medicine. He was given an antibiotic for an infection in his hand that made him sick so the doctor gave him a shot instead and put him on another antibiotic. This one made him so sick he went to the ER last night. This isn't the first time meds have made him really sick. Is medicine intolerance normal for celiacs and if so how do you get around it? And why does this happen?

Thanks for you help!

How did your husband get sick? More diarrhea? Most antibiotics kill both the bad and good gut bacteria. So people who take antiobiotics can get diarrhea easily. Taking probiotics during and after antibiotic treatment can prevent antibiotic induced diarrhea.

Also I check the ingredients of any prescribed medicine before I fill the prescription. Because I have 6 diagnosed food allergies as well as gluten intolerance, I 'google' the inert and active ingredients for any drug my doc prescribes. If I find the drug has my allergens, I ask for a substitute drug or get the drug compounded without the allergen ingredient.

Share this post


Link to post
Share on other sites

I feel for your hubby because I have a difficult time with medicines, too. Every single one I have tried in the past 3 years (and they tried to give me everything) has made me sick to my stomach, given me heart palps or caused enough vomiting and D to dehydrate me and send me to the ER.

Oddly, before the celiac was triggered, I could TAKE AND EAT ANYTHING!! Bummer .

This is most unfortunate because I have chronic pain it would be nice to use a muscle relaxer or pain med. sigh...

As has been suggested, perhaps when the gut heals, meds will be less troublesome for us!! :) .

I would suggest he take some PROBIOTICS after this dose of antibiotics as well!! That gut flora will be unbalanced for sure.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×